MAUDE Adverse Event Report: APOLLO ENDOSURGERY LAP-BAND SYSTEM 10CM; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY LAP-BAND SYSTEM 10CM; ADJUSTABLE GASTRIC BAND
Model Number B-2220
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 04/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.Medwatch sent to the fda on 04-oct-2017.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.Without the device the taper type is unknown.If returned, visual examination may determine the connector type associated with this event.Device labeling addresses the reported event as follows: contraindications: patients who are known to have, or suspected to have, an allergic reaction to materials contained in the system or who have exhibited pain intolerance to implanted devices.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.Special notice: the manufacturer of the lap-band ap® adjustable gastric banding system has designed, tested and manufactured it to be reasonably fit for its intended use.However, the lap-band ap® system is not a lifetime product and it may break or fail, in whole or in part, at any time after implantation and notwithstanding the absence of any defect.Causes of partial or complete failure include, without limitation, expected or unexpected bodily reactions to the presence and position of the implanted device, rare or atypical medical complications, component failure and normal wear and tear.In addition, the lap-band ap® system may be easily damaged by improper handling or use.
 
Event or Problem Description
Reported as: a patient with the lap-band system was reported to have an allergic reaction.Patient notes that blood work was done due to increased activity in their allergic reactions which included hives.The blood work showed an elevated histamine level so they are trying to find the source.Patient is also gaining weight of which it was called "water weight".Device has been removed.

Brand Name
LAP-BAND SYSTEM 10CM
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. captial tx hwy
bldg. 1 suite 300
austin TX 78746
MDR Report Key6915616
Report Number3006722112-2017-00322
Device Sequence Number19184576
Product Code LTI
UDI-Device Identifier10811955020169
UDI-Public10811955020169
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 09/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/14/2008
Device Model NumberB-2220
Device Catalogue NumberB-2220
Device Lot Number1287279
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/11/2017
Initial Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESTROGEN PATCH
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR